MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION®; DIMENSION® MMB MASS CREATINE KINASE MB ISOENZYME FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION®; DIMENSION® MMB MASS CREATINE KINASE MB ISOENZYME FLEX® REAGENT CARTRIDGE
Catalog Number RF420 SMN 10444904
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) for the falsely elevated mass creatine kinase mb isoenzyme (mmb) results.Siemens headquarters support center (hsc) has reviewed the information provided.The review of instrument data files did not indicate any abnormal patterns when compared to other mmb samples, which indicated that the reaction performed as expected, ruling out sampling, instrument, or reagent issues.Quality control was in range.Hsc reviewed patient medications to rule out possible interferences.None of the listed medications for the patient provided to siemens by the customer were indicated in the dimension mmb instructions for use (ifu) listings for assay interference.Siemens requested the patient sample to be returned to perform testing to rule out or confirm non-specific binding (nsb)/heterophile antibody interference.The customer no longer had the patient sample; therefore, confirmation testing could not be performed.The instructions for use for the mass creatine kinase mb isoenzyme flex® reagent cartridge contains the following information: "patient samples may contain heterophilic antibodies that could react with immunoassays to give falsely elevated or depressed results.The dimension exl mmb assay has been designed to minimize interference from heterophilic antibodies, but complete elimination of this interference cannot be guaranteed." the cause of the discordant mmb results is unknown.No product nonconformance was identified.The instrument is performing according to specifications.No further evaluation of the device is required.
 
Event or Problem Description
Discordant mass creatine kinase mb isoenzyme (mmb) results were obtained on a patient sample on the dimension exl system.The results were not reported.The same sample was reprocessed at an alternate facility on an alternate methodology and a lower result was obtained.There are no known reports of patient intervention or adverse health consequences due to the discordant elevated mmb results.The patient had been sent to the customer hospital for evaluation for myocardial infarction.

Brand Name
DIMENSION®
Common Device Name
DIMENSION® MMB MASS CREATINE KINASE MB ISOENZYME FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
500 gbc drive
p.o. bos 6101
newark DE 19714 6101
MDR Report Key8232397
Report Number2517506-2019-00007
Device Sequence Number204261
Product Code JHY
UDI-Device Identifier00842768013829
UDI-Public00842768013829
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K970343
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2019
Device Catalogue NumberRF420 SMN 10444904
Device Lot NumberFA9094
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2018
Initial Report FDA Received Date01/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1